top of page

PEBC Free Practice Question of the Week [6]

Updated: Jul 20, 2020

Janice is currently on lithium for bipolar disorder. She was recently diagnosed with hypertension and was prescribed a new medication. Two weeks later, her bloodwork reveals that her lithium levels are supratherapeutic and that she is experiencing symptoms of tremor and confusion. Which antihypertensive was most likely prescribed recently for her?


a) Enalapril b) Amlodipine c) Bisoprolol d) Terazosin


Scroll down for the answer!
























The answer is (A).


Enalapril, an ACE inhibitor, can lead to increased lithium reabsorption at the kidney level, resulting in higher levels and toxicity symptoms such as confusion and tremor. For this reason, lithium levels should be monitored and most patients will need a decrease in lithium dose to compensate.


This interaction is also possible with ARBs and diuretics.


If you liked this PEBC-style question, you can get more questions by purchasing access to our PEBC Qualifying MCQ Plan.

30 views0 comments

Recent Posts

See All
bottom of page